MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA CUSA EXCEL 36KHZ STRAIGHT HANDPIECE; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES CORPORATION OH/USA CUSA EXCEL 36KHZ STRAIGHT HANDPIECE; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C2602
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported that the cusa excel 36khz straight handpiece (c2602) overheated during surgery and the nurse was burnt.Additional information received: 1.Did the problem occur before an operation (patient prepared/under anesthesia)? during an operation? at the end of an operation? answer: the problem occurred during the operation.2.Did the problem cause an increase in the duration of the procedure (= or > 30 minutes)? answer: according to the information provided, this did not increase the duration by more than or equal to 30 minutes.3.Did this incident have any consequences for the patient? if so, what were they? answer: no, no incident for the patient.4.Was another device available to complete the surgical procedure? answer: the same device was used from start to finish.5.If applicable: did the problem cause smoke, fire, and/or burns? answer: yes, the problem caused a minor burn to a nurse.6.What were the cusa parameter settings? - amplitude.- suction.- irrigation.- tissue select.Answer: i don't have this information; the only information on this is that the handpiece was very hot from start to finish.The device was tested at our facility but did not heat up.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The excel 36khz straight handpiece each1 (c2602) was not returned; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.Based on the complaint of "overheating" and the description details, "i don't have this information; the only information on this is that the handpiece was very hot from start to finish.The device was tested at our facility but did not heat up." therefore, the error may have occurred due to insufficient cooling water in the console reservoir, resulting in the handpiece not cooling during use as there is not enough fluid passing through to keep the handpiece temperature lower when in use.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CUSA EXCEL 36KHZ STRAIGHT HANDPIECE
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23544286
Report Number3006697299-2025-00129
Device Sequence Number9609470
Product Code LFL
UDI-Device Identifier10381780039433
UDI-Public10381780039433
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberC2602
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/30/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown